Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 12, 2020, 12:36 AM PST for Esmeralda County, Nye County, Nevada; San Bernardino County, California. It took effect at Dec 12, 2020, 6:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2020, 12:36 AM PST (08:36 UTC)
- In effect from
- Dec 12, 2020, 6:00 AM PST
- Expired
- Dec 12, 2020, 4:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The radar
The Edwards AFB radar (KEYX), 212 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS75 KVEF 120836 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1236 AM PST Sat Dec 12 2020 CAZ523-525-121500- /O.NEW.KVEF.WI.Y.0033.201212T1400Z-201213T0000Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1236 AM PST Sat Dec 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. Strongest winds will occur from mid morning through early afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust expected as well. * ADDITIONAL DETAILS...Strong crosswinds will impact travel on I-15 south of Barstow and along Highways 247 and 62 across the Morongo Basin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-NVZ014-121500- /O.NEW.KVEF.WI.Y.0033.201212T1400Z-201213T0000Z/ Owens Valley-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Beatty, Goldfield, Silver Peak, and Dyer 1236 AM PST Sat Dec 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Nevada, Esmeralda and Central Nye County. In California, Owens Valley. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. Strongest winds will arrive around midmorning and linger through the afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust will result in reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
2 follow-up statements
328 WWUS75 KVEF 121429 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 629 AM PST Sat Dec 12 2020 CAZ523-525-130000- /O.CON.KVEF.WI.Y.0033.000000T0000Z-201213T0000Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 629 AM PST Sat Dec 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. Strongest winds will occur from mid morning through early afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust expected as well. * ADDITIONAL DETAILS...Strong crosswinds will impact travel on I- 15 south of Barstow and along Highways 247 and 62 across the Morongo Basin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-NVZ014-130000- /O.CON.KVEF.WI.Y.0033.000000T0000Z-201213T0000Z/ Owens Valley-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Beatty, Goldfield, Silver Peak, and Dyer 629 AM PST Sat Dec 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Nevada, Esmeralda and Central Nye County. In California, Owens Valley. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. Strongest winds will arrive around midmorning and linger through the afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust will result in reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
570 WWUS75 KVEF 122347 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 347 PM PST Sat Dec 12 2020 CAZ523-525-130100- /O.EXP.KVEF.WI.Y.0033.000000T0000Z-201213T0000Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 347 PM PST Sat Dec 12 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Although localized gusts over 40 mph is still possible, widespread gusts over 40 mph are no longer expected. $$ CAZ520-NVZ014-130100- /O.EXP.KVEF.WI.Y.0033.000000T0000Z-201213T0000Z/ Owens Valley-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Beatty, Goldfield, Silver Peak, and Dyer 347 PM PST Sat Dec 12 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Although localized gusts over 40 mph is still possible, widespread gusts over 40 mph are no longer expected.. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 11, 2:07 PM PST, 10 hours 29 minutes earlier.
Area forecast discussion, Dec 11, 2:07 PM PST, 10 hours 29 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 207 PM PST Fri Dec 11 2020 .SYNOPSIS...Cloud cover will increase once again today as another weather system passes by our region. Northerly winds will increase tomorrow as temperatures drop below seasonal averages. Precipitation chances with this system remain along our northern zones, with highest chances in the higher elevations of Lincoln County. && .SHORT TERM...Today through Sunday. An area of low pressure spins over the Pacific Northwest as we enter the weekend. Saturday, this low pressure will dip south through the southern Great Basin, skirting the northern portions of our area. Impacts will generally remain in northern Inyo County, Esmeralda County, south-central Nye County and northern Lincoln County and will take the form of a chance of precipitation in the higher elevation and breezy north winds Saturday morning. Forecast precipitation amounts on Saturday remain less than a tenth of an inch, with light snow possible in the higher elevations of northern Lincoln County. Snow totals generally below an inch, with up to 2 inches in the highest elevations possible. Low confidence regarding precipitation totals as a whole, as yesterday, nearly all ECMWF ensemble members advertised measurable precipitation at KTPH on Saturday, while the GEFS members trended much drier. Looking at updated model runs today, the ECMWF ensemble members and GEFS members seemed to have swapped as models continue to resolve how deep this low will dig and how close it will come to our CWA border. That said, impacts will be low regardless and this system will be quick to pass by our area, with breezy north winds and dry conditions forecast areawide for the remainder of the weekend. Winds are expected to remain sub-Wind Advisory. Northerly flow aloft will allow temperatures to drop to 5-8 degrees below seasonal averages to finish out the weekend. Northerly winds will calm for most of the region on Sunday, with the exception of the Colorado River Valley, where breezy northerly conditions will persist. .LONG TERM...Monday through Wednesday. Monday, the Canadian, ECMWF and GFS ensemble means remain in fairly good agreement with a weaker trough dropping down through the Great Basin. This system is forecast to remain further north of our area than Saturday's system, resulting in precipitation chances further north and reduced to only "slight" chances. These chances are primarily along the Sierra Nevada Eastern Slopes and the far northern higher elevations of Lincoln County. Breezy northerly winds will increase along the southern Great Basin on Monday, moving down to impact the Colorado River Valley on Tuesday, remaining sub- advisory both days. Confidence is low regarding semantics of the rest of the extended forecast, but conditions are expected to remain dry with temperatures improving back to around average through the week. && .AVIATION...For McCarran...Light winds favoring typical diurnal patterns are expected through tonight with periods of mid and high clouds, mostly above 15kft AGL. CIGS could lower to around 10kft late Saturday morning through the afternoon. A cold front moving in from the north on Saturday, could shift winds to the north 10-15 mph in the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light winds are expected across the regional TAF sites through tonight with periods of mid and high clouds, mainly above 15kft AGL. Increasing winds along the Sierra Nevada range will result in downstream turbulence near KBIH late this evening and continuing overnight. A cold front moving in from the north will increasing southwest to west winds at KDAG Saturday morning. The front will progress southward through the day and could impact all TAF sites with a wind shift to the north and possible gusty conditions. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Varian AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.